MAUDE Adverse Event Report: ENDOLOGIX (TRIVASCULAR) OVATION IX; AORTIC MAIN BODY

ENDOLOGIX (TRIVASCULAR) OVATION IX; AORTIC MAIN BODY
Model Number TV-AB2980-J
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 08/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot history records related to the subject device referenced in this complaint record were reviewed for potential contributing factors for the failure mode(s) described in this event.A review of the device quality records showed that the device(s) demonstrated compliance to established procedures and specifications at the time of manufacture.
 
Event or Problem Description
An ovation ix abdominal stent graft system was implanted to treat an abdominal aortic aneurysm.At the final scan an endoleak was detected at the location of the left iliac limb and the aortic main body; suspected type iiia endoleak.A decision was made to balloon both limbs which improved the endoleak however, did not successfully resolve it.The physician elected to implant an atrium stent in the aortic body over the junction of the left iliac limb however, the endoleak remained.An additional implant was placed; visipro, into the right and an endoleak was still detected.The physician concluded the case with an endoleak present.The patient will continue to be monitored.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The reported the type iiia endoleak was unconfirmed.Device, user, procedure or anatomy relatedness of this event could not be determined.Additionally, there was a possible type ii endoleak (non-device related) from the internal mesenteric artery as well as a possible dual limb placement noted from the non-diagnostic angiogram movies available.Additional imaging would be necessary to determine if either of these conditions contributed to the reported event.Also, the measurement of the left iliac artery was off label of 5.3mm (should be 8-25mm).The final patient status was discharged home on post-operative day 6 following the endovascular procedure as well as a jejunostomy tube placement for esophageal cancer (pre-existing condition).
 
Event or Problem Description
An ovation ix abdominal stent graft system was implanted to treat an abdominal aortic aneurysm.At the final scan an endoleak was detected at the location of the left iliac limb and the aortic main body; suspected type iiia endoleak.A decision was made to balloon both limbs which improved the endoleak however, did not successfully resolve it.The physician elected to implant an atrium stent in the aortic body over the junction of the left iliac limb however, the endoleak remained.An additional implant was placed; visipro, into the right and an endoleak was still detected.The physician concluded the case with an endoleak present.The patient will continue to be monitored.Subsequent to the initial report, clinical assessment determined there was a possible type ii endoleak (non-device related) from the internal mesenteric artery as well as a possible dual limb placement noted from the non-diagnostic angiogram movies available.Additionally, the left iliac artery measurement of 5.3mm was off label (per the ifu it should be 8-25mm).

Brand Name
OVATION IX
Common Device Name
AORTIC MAIN BODY
Manufacturer (Section D)
ENDOLOGIX (TRIVASCULAR)
3910 brickway blvd
santa rosa CA 95403
MDR Report Key9036968
Report Number3008011247-2019-00139
Device Sequence Number16590499
Product Code MIH
UDI-Device IdentifierM701TVAB2980J1
UDI-Public+M701TVAB2980J1/$$3220716FS07101925B
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/16/2022
Device Model NumberTV-AB2980-J
Device Catalogue NumberTV-AB2980-J
Device Lot NumberFS071019-25
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATRIUM STENT.; OVATION CUSTOM SEAL FILL POLYMER.; OVATION IX ILIAC LIMB (2).; VISIPRO STENT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR